February 1, 2008

Baboon Syndrome Induced by Cetuximab

Author Affiliations

Copyright 2008 American Medical Association. All Rights Reserved. Applicable FARS/DFARS Restrictions Apply to Government Use.2008

Arch Dermatol. 2008;144(2):272-274. doi:10.1001/archdermatol.2007.57

Epidermal growth factor receptor (EGFR) inhibitors are usually well-tolerated, novel molecules that are indicated to treat advanced carcinomas. We report herein a case of an unusual rash occurring during cetuximab treatment.

A 71-year-old man presented with a history of colon cancer with liver involvement in August 2005. After 10 courses of FOLFIRI chemotherapy (leucovorin calcium [folinic acid], fluorouracil, and irinotecan hydrochloride), an intestinal resection was performed in January 2006, followed by 6 additional courses of FOLFIRI. Liver metastases were increasing in June 2006, so cetuximab was added to the regimen at an initial dose of 400 mg/m2. An urticarial rash with facial angioedema and severe hypotension occurred within the first 2 hours of cetuximab treatment. H1 receptor antagonists were introduced, and cetuximab treatment was decreased to 250 mg/m2 per infusion with good tolerance.

First Page Preview View Large
First page PDF preview
First page PDF preview